Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 73, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 27, 2008, 7:26 PM CDT for 4 counties in Oklahoma. It was in force for 64 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2008, 7:26 PM CDT (00:26 UTC)
- Expired
- Mar 27, 2008, 8:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 83 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 7:40 PM CDT | HAIL 0.75 | Eufaula, OK | DIME TO PENNY SIZE HAIL IN EUFAULA |
| Mar 27, 7:43 PM CDT | HAIL 1 | 3 Ne Canadian, OK | |
| Mar 27, 7:45 PM CDT | HAIL 1.25 | 5 Sw Eufaula, OK | |
| Mar 27, 8:00 PM CDT | HAIL 1 | 5 Ene Canadian, OK | |
| Mar 27, 8:30 PM CDT | HAIL 0.75 | Quinton, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1805 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 280026
SVRTSA
OKC061-091-101-121-280130-
/O.NEW.KTSA.SV.W.0073.080328T0026Z-080328T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
726 PM CDT THU MAR 27 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
SOUTHERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA
SOUTHEASTERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
NORTHEASTERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 830 PM CDT
* AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 6 MILES NORTHWEST OF EUFAULA TO RAIFORD...
MOVING EAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...INDIANOLA...
EUFAULA...CANADIAN...CROWDER...ENTERPRISE...BRIARTOWN...
WHITEFIELD...QUINTON...STIGLER...KINTA...LEQUIRE AND MCCURTAIN.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
LAT...LON 3524 9492 3520 9493 3507 9494 3506 9520
3506 9534 3505 9535 3504 9549 3521 9592
3543 9560
TIME...MOT...LOC 0026Z 290DEG 26KT 3535 9560 3523 9578
$$1 follow-up statement
000
WWUS54 KTSA 280103
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CDT THU MAR 27 2008
OKC091-101-280112-
/O.CAN.KTSA.SV.W.0073.000000T0000Z-080328T0130Z/
MUSKOGEE OK-MCINTOSH OK-
802 PM CDT THU MAR 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCINTOSH AND
SOUTHERN MUSKOGEE COUNTIES IS CANCELLED...
LAT...LON 3520 9493 3508 9493 3506 9534 3505 9535
3504 9549 3520 9572 3524 9563 3524 9556
3529 9550
TIME...MOT...LOC 0102Z 295DEG 17KT 3521 9552
$$
OKC061-121-280130-
/O.CON.KTSA.SV.W.0073.000000T0000Z-080328T0130Z/
HASKELL OK-PITTSBURG OK-
802 PM CDT THU MAR 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN PITTSBURG AND SOUTHERN HASKELL COUNTIES...
AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 7 MILES
EAST OF CANADIAN...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FEATHERSTON...
ENTERPRISE...QUINTON...KINTA...LEWISVILLE...LEQUIRE AND MCCURTAIN.
A TORNADO WARNING IS ALSO IN EFFECT FOR THIS STORM.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
LAT...LON 3520 9493 3508 9493 3506 9534 3505 9535
3504 9549 3520 9572 3524 9563 3524 9556
3529 9550
TIME...MOT...LOC 0102Z 295DEG 17KT 3521 9552
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 7:08 PM CDT, 18 minutes earlier.
Area forecast discussion, Mar 27, 7:08 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 708 PM CDT THU MAR 27 2008 .MESOSCALE UPDATE... AFTER COORDINATION WITH THE STORM PREDICTION CENTER...WE WILL EXTEND THE SEVERE THUNDERSTORM WATCH A BIT FURTHER TO THE SOUTH TO INCLUDE THE MCALESTER ...WILBURTON AND FORT SMITH AREAS. THE STORMS OVER MCINTOSH AND MUSKOGEE COUNTIES HAVE TURNED RIGHT AND ADDITIONAL STORMS ARE BEGINNING TO FORM FURTHER TO THE SOUTHWEST IN HUGHES COUNTY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...05 LONG TERM....23 PLATE
In the hours before
Special weather statement, Mar 27, 5:17 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT THU MAR 27 2008
OKZ066-272245-
OKMULGEE OK-
517 PM CDT THU MAR 27 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OKMULGEE
AT 517 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER NORTHWEST OKMULGEE COUNTY...MOVING EAST AT 30
MPH. THE STRONGEST STORM WAS NEAR BEGGS. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OKMULGEE...PRESTON...BEGGS AND
BALD HILL.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3580 9575 3574 9577 3573 9574 3563 9571
3560 9618 3580 9618 3586 9581 3585 9577
TIME...MOT...LOC 2217Z 260DEG 28KT 3572 9608Local storm report, Mar 27, 6:14 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
614 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 4 E MORRIS 35.61N 95.79W
03/27/2008 E1.75 INCH OKMULGEE OK TRAINED SPOTTER
QUARTER TO GOLFBALL SIZE HAIL 4 TO 5 MILES EAST OF MORRIS
ON HIGHWAY 62.
&&
MEPLocal storm report, Mar 27, 6:22 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL BOYNTON 35.65N 95.66W
03/27/2008 E0.75 INCH MUSKOGEE OK EMERGENCY MNGR
&&
MEPLocal storm report, Mar 27, 6:31 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
631 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL HECTORVILLE 35.84N 95.93W
03/27/2008 E0.75 INCH OKMULGEE OK EMERGENCY MNGR
0530 PM HAIL 4 S HECTORVILLE 35.78N 95.93W
03/27/2008 E1.00 INCH OKMULGEE OK EMERGENCY MNGR
QUARTER SIZE HAIL 4 MILE SOUTH OF HECTORVILLE ON BIXBY
ROAD
0536 PM HAIL N OKMULGEE 35.62N 95.96W
03/27/2008 E0.88 INCH OKMULGEE OK BROADCAST MEDIA
NICKEL SIZE HAIL IN NORTH OKMULGEE ON HIGHWAY 75
0545 PM HAIL 2 N MORRIS 35.64N 95.86W
03/27/2008 E1.75 INCH OKMULGEE OK PUBLIC
0545 PM HAIL 3 N MORRIS 35.65N 95.86W
03/27/2008 E1.75 INCH OKMULGEE OK BROADCAST MEDIA
0612 PM DENSE FOG 5 SSE GROVE 36.53N 94.73W
03/27/2008 DELAWARE OK EMERGENCY MNGR
PEA TO HALF DOLLAR SIZE HAIL SSE OF GROVE
&&
DMJLocal storm report, Mar 27, 6:44 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 S BOYNTON 35.62N 95.66W
03/27/2008 E1.75 INCH MUSKOGEE OK TRAINED SPOTTER
QUARTER TO GOLF BALL SIZE HAIL 2 MILES SOUTH OF BOYNTON
ON HIGHWAY 62
0632 PM TORNADO 1 N COUNCIL HILL 35.57N 95.65W
03/27/2008 MUSKOGEE OK TRAINED SPOTTER
TRAINED SPOTTERS REPORTED TORNADO 1 MILE NORTH OF COUNCIL
HILL
&&
DMJLocal storm report, Mar 27, 7:21 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 3 W HIWASSE 36.43N 94.39W
03/27/2008 E1.75 INCH BENTON AR BROADCAST MEDIA
&&
DMJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:07 PM CDT | Tornado Warning | TSA | McIntosh, Muskogee | 53 min |
| Mar 27, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 65 min |
| Mar 27, 7:42 PM CDT | Tornado Warning | TSA | Haskell, McIntosh, Pittsburg | 33 min |
| Mar 27, 8:24 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 66 min |
| Mar 27, 8:51 PM CDT | Special Weather Statement | TSA | Pittsburg | 24 min |
| Mar 27, 9:17 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 73 min |
| Mar 27, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 46 min |
| Mar 27, 10:29 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.